Alert archive / California / Flood Watches in 2016
Flood Watch 10, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Dec 12, 2016, 5:35 PM PST for 4 counties in California. It took effect at Dec 13, 2016, 12:00 PM PST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2016, 5:35 PM PST (01:35 UTC)
- In effect from
- Dec 13, 2016, 12:00 PM PST
- Expired
- Dec 15, 2016, 3:19 PM PST
- In force
- 51 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WGUS66 KEKA 130135 CCA FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 535 PM PST MON DEC 12 2016 ...FLOOD WATCH IN EFFECT FROM 12 PM TUESDAY EVENING THROUGH 4 AM FRIDAY MORNING... CAZ101>113-131345- /O.NEW.KEKA.FA.A.0010.161213T2000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 535 PM PST MON DEC 12 2016 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH EARLY FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA...FOR ALL OF DEL NORTE...HUMBOLDT...TRINITY...AND MENDOCINO COUNTY. * FROM TUESDAY AFTERNOON THROUGH EARLY FRIDAY MORNING * A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN FROM TUESDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. * THE PRIMARY IMPACTS FROM THIS EVENT WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
8 follow-up statements
827 WGUS66 KEKA 131122 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 322 AM PST TUE DEC 13 2016 ...FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY NIGHT... CAZ101>113-131930- /O.CON.KEKA.FA.A.0010.161213T2000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 322 AM PST TUE DEC 13 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL NORTE...HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES. * FROM NOON PST TODAY THROUGH LATE THURSDAY NIGHT * A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
405 WGUS66 KEKA 132308 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 308 PM PST TUE DEC 13 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... CAZ101>113-141115- /O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 308 PM PST TUE DEC 13 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL NORTE... HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES. * THROUGH LATE THURSDAY NIGHT. * A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN FROM LATE THIS AFTERNOON THROUGH LATE THURSDAY NIGHT. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
831 WGUS66 KEKA 141047 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 247 AM PST WED DEC 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... CAZ101>113-141900- /O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 247 AM PST WED DEC 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL NORTE...HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES. * THROUGH LATE THURSDAY NIGHT * A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN THROUGH LATE THURSDAY NIGHT. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
788 WGUS66 KEKA 141744 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 944 AM PST WED DEC 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... CAZ101>113-150145- /O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 944 AM PST WED DEC 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COASTAL DEL NORTE...DEL NORTE INTERIOR...MENDOCINO COAST...NORTHEASTERN MENDOCINO INTERIOR...NORTHERN HUMBOLDT COAST...NORTHERN HUMBOLDT INTERIOR...NORTHERN TRINITY... NORTHWESTERN MENDOCINO INTERIOR...SOUTHEASTERN MENDOCINO INTERIOR...SOUTHERN HUMBOLDT INTERIOR...SOUTHERN TRINITY... SOUTHWESTERN HUMBOLDT AND SOUTHWESTERN MENDOCINO INTERIOR. * THROUGH LATE THURSDAY NIGHT * A SERIES OF STORM SYSTEMS WILL BRING PERIODS OF HEAVY RAIN THROUGH LATE THURSDAY NIGHT. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
125 WGUS66 KEKA 150134 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 534 PM PST WED DEC 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... CAZ101>113-151245- /O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 534 PM PST WED DEC 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING DEL NORTE... HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES. * THROUGH LATE THURSDAY NIGHT * ANOTHER STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN THROUGH LATE THURSDAY NIGHT. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
783 WGUS66 KEKA 151111 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 311 AM PST THU DEC 15 2016 CAZ101-102-151800- /O.EXT.KEKA.FA.A.0010.000000T0000Z-161215T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR- 311 AM PST THU DEC 15 2016 ...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COASTAL DEL NORTE AND DEL NORTE INTERIOR. * UNTIL 10 AM PST THIS MORNING * HEAVY RAIN WILL CONTINUE TO EXIT DEL NORTE COUNTY DURING THURSDAY MORNING. THEREFORE, THE FLOOD WATCH WILL BE EXPIRED AT 10 AM PST THIS MORNING. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ CAZ103>113-151915- /O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 311 AM PST THU DEC 15 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING MENDOCINO... HUMBOLDT...AND TRINITY COUNTIES. * THROUGH LATE TONIGHT * A STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN DURING THURSDAY. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
772 WGUS66 KEKA 151632 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 832 AM PST THU DEC 15 2016 CAZ101-102-151745- /O.CAN.KEKA.FA.A.0010.000000T0000Z-161215T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL DEL NORTE-DEL NORTE INTERIOR- 832 AM PST THU DEC 15 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN CANCELLED. EXCESSIVE RAIN HAS MOVED OUT OF THE AREA AND FLOODING NO LONGER POSES A THREAT. $$ CAZ103>106-151745- /O.CAN.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- 832 AM PST THU DEC 15 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN CANCELLED. EXCESSIVE RAIN HAS MOVED OUT OF THE AREA AND FLOODING NO LONGER POSES A THREAT. $$ CAZ107>113-160045- /O.CON.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 832 AM PST THU DEC 15 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST...NORTHEASTERN MENDOCINO INTERIOR... NORTHERN TRINITY...NORTHWESTERN MENDOCINO INTERIOR... SOUTHEASTERN MENDOCINO INTERIOR...SOUTHERN TRINITY AND SOUTHWESTERN MENDOCINO INTERIOR. * THROUGH LATE TONIGHT * A STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN DURING THURSDAY. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES OF ALL AREA SMALL STREAMS...SOME RIVER FLOODING...AND POTENTIALLY ROCK AND MUD SLIDES ON MOUNTAIN ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
257 WGUS66 KEKA 152319 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 319 PM PST THU DEC 15 2016 CAZ107>113-160030- /O.CAN.KEKA.FA.A.0010.000000T0000Z-161216T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 319 PM PST THU DEC 15 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN CANCELLED. A FEW LIGHT SHOWERS REMAIN POSSIBLE...MAINLY FOR LOCATIONS SOUTH AND EAST OF A FORT BRAGG TO WEAVERVILLE LINE. HOWEVER...THE THREAT FOR HEAVY RAINFALL HAS ENDED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Dec 12, 4:20 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 12, 4:20 PM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
420 PM PST Mon Dec 12 2016
.SYNOPSIS...
Widespread heavy rainfall will return to all of Northwestern
California over the next few days, as a series of storm systems and
associated surface fronts cross the region. Additionally, some
higher elevation snowfall is likely, especially in the Thursday
through Friday time frame. Dry weather will return for the area by
Sunday.
&&
.DISCUSSION...
.SHORT TERM...
(Today and Tonight)
The calm before the storm is one way to describe the next 18 hours.
Some interior valley fog, similar to what we seen this morning, may
develop once again. Confidence in it being as widespread wasn't high
enough to include in the zones at this time, but this is something
we'll take another look at this evening with the next set of the
numerical model runs. Otherwise, expect light winds and another
seasonably cool night overnight.
.LONG TERM...
(Tuesday through next Monday)
The models remain consistent, as they show an atmospheric river
setup developing for the next few days. Precipital water values
nearing 1.5 inches, which are near the 95th percentile from a
climatology standpoint for this time of year, will bring very heavy
rainfall to the area. The models continue to show a pair of storm
systems with a few surface fronts crossing the region during this
time. The first surface low looks to affect us in the Tuesday
through Wednesday time frame, as a strengthening surface low passes
by to our northwest, before making landfall along the central Oregon
coast. A warm front with very good surface convergence and 850mb
Theta-e advection also show a heavy rain signature in the model
forecasts and soundings. Overall, we can expect to see rainfall
totals of 1 to 3 inches (locally higher) with this first system.
As the first system passes by, yet another surface low and attendant
warm and cold front will cross the region, riding along a stalled
front that looks to reside just offshore. This next surface low
looks to move from Humboldt Bay to Orleans early Thursday afternoon.
A warm front ahead of this low and a cold front following its
passage will both focus widespread heavy rainfall, with this next
round looking to drop 3 to 5 inches in Thursday afternoon through
early Friday morning. This system will be moisture laden as well,
with PWATs running in the 1.2 to 1.4 inch range. Given the moist
soil conditions from recent rainfall, and after coordinating with
all surrounding forecast offices and our national Weather Prediction
Center, we hoisted an Areal Flood Watch for the entire forecast area.
As for any higher elevation snowfall, snow levels running in the
3000 to 4500 feet range north of highway 299 may allow some minor
accumulations to develop Tuesday into Wednesday. The more
significant snowfall potential looks to be in the Thursday through
Friday time frame,a s colder air filtering into the region drops
snow levels into the 1500 to 3000 feet range. Sufficient moisture
will linger for a few inches of snowfall to develop, and a Winter
Weather Advisory may need to be issued over the next few days. /PD
&&
.AVIATION...
Airfields across Northwest California will experience brief drying-
out and VFR cigs/vis through the rest of today/tonight. A few
pockets of patchy fog may form at the coast...but will not be
pervasive. After a sufficient amount of rain...inland valleys &
river valleys had widespread IFR conditions this morning...Ukiah
even reported cigs as low as OVC001 and vis less than 1/4 mile.
Lower cigs/vis possible again in the A.M. across interior valleys
but not expected to be as widespread. Across the entire region:
Increasing clouds and rain chances starting early Tuesday, mainly in
the southern areas as a warm front moves into the region and slowly
drifts northward through the day. By late afternoon/early evening to
mid evening, Most airports/airfields across the area will be
inundated with at least light rain. Light snow will be possible at
the much higher terrain landing strips. /TAA
&&
.MARINE...
Light winds will continue through Tuesday afternoon
across the coastal waters. A deepening surface low will approach the
area Tuesday night and move just N of the area on Wednesday. Ahead
of this surface low, a winds in the lower levels of the atmosphere
will rapidly increase with southerly gales developing Wednesday
afternoon and evening. Wind gusts to near storm force are possible
over the extreme N portion of the area Wednesday evening. Short
period seas will increase in kind. Moderate to heavy rains will
spread across the marine zones Tuesday night and continue into
Thursday.
Winds will shift to the NW and diminish behind the front, but likely
remain near small craft advisory criteria. Winds will likely remain
gusty in the NW flow due to cold air advection and turbulent mixing.
/SEC
.COASTAL ZONES...
Perigean spring tides will continue through
Thursday. High tides will be between 8.5 to 8.7 feet each morning
near North Spit in Humboldt Bay. When the tide reaches 8.8 feet or
higher, there is the potential for coastal flooding. Lately, tidal
anomalies have been running around 0.3 to 0.6 feet above normal.
These deviations added to the forecast tide yield a potential tide
in excess of 8.8 feet during the late morning hours through
Thursday. Another coastal flood advisory has been issued for
Humboldt Bay from 8 am until 12 pm on Tuesday.
More significant coastal flooding is possible on Wednesday as S
winds and waves increase and rainfall from the land runs off into
the adjacent bays. A coastal flood watch/warning may be needed for
this period. /SEC
&&
.HYDROLOGY...
Given the rainfall forecast described above, it's no surprise the
latest guidance from the River Forecast Center shows several rivers
going into the monitor or flood stage. At this point, the Eel River
and Navarro river look to be at highest risk for flooding. Some rock
or land slides will be at least a moderate potential as well, should
these forecasted rainfall amounts /intensities verify. /PD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from Tuesday afternoon through late Thursday night
for CAZ101>113.
Coastal Flood Advisory from 9 AM to 1 PM PST Tuesday for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 9 AM to 1 PM PST Tuesday for PZZ410.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 12, 4:58 PM PST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 458 PM PST MON DEC 12 2016 CAZ102-105>108-110>113-140100- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 458 PM PST MON DEC 12 2016 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT FROM LATE TUESDAY THROUGH EARLY FRIDAY. AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE...HIGH ELEVATION SNOW...AND GUSTY RIDGETOP WINDS. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS. PRECIPITATION IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING TO LIGHT SHOWERS FRIDAY AND SATURDAY. WHILE SNOW LEVELS WILL EVENTUALLY FALL TO AROUND 2000 FEET LATE IN THE WEEK...HEAVY SNOW WILL BE RESTRICTED TO THE HIGHER PEAKS AND ABOVE PASS LEVELS FOR MOST OF THE EVENT...WITH ONLY LIGHT SNOW AT PASS LEVELS THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-104-109-140100- COASTAL DEL NORTE-SOUTHWESTERN HUMBOLDT-MENDOCINO COAST- 458 PM PST MON DEC 12 2016 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT FROM LATE TUESDAY THROUGH EARLY FRIDAY. AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS. IN ADDITION...HIGH ASTRONOMICAL TIDES WILL CONTINUE THE THREAT OF MINOR COASTAL FLOODING THIS WEEK...WITH THE HIGHEST TIDE OF THE WEEK EXPECTED LATE WEDNESDAY MORNING DUE TO A SMALL STORM SURGE. RAIN IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS CAN ALSO BE EXPECTED WEDNESDAY, MOSTLY IN EXPOSED COASTAL AND HIGH ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-140100- NORTHERN HUMBOLDT COAST- 458 PM PST MON DEC 12 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT FOR LATE TUESDAY MORNING. A FLOOD WATCH IS CURRENTLY IN EFFECT. AN APPROACHING STORM SYSTEM WILL BRING MULTIPLE HAZARDS TO NORTHWEST CALIFORNIA FROM LATE TUESDAY THROUGH FRIDAY...INCLUDING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN ROADS. IN ADDITION...HIGH ASTRONOMICAL TIDES WILL CONTINUE THE THREAT OF MINOR COASTAL FLOODING THIS WEEK AROUND HUMBOLDT BAY...WITH THE HIGHEST TIDE OF THE WEEK EXPECTED LATE WEDNESDAY MORNING DUE TO A SMALL STORM SURGE. RAIN IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND WILL CONTINUE THROUGH LATE THURSDAY AND EARLY FRIDAY WITH INTERMITTENT BREAKS...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS CAN ALSO BE EXPECTED WEDNESDAY, MOSTLY IN EXPOSED COASTAL AND HIGH ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 PM PST | Gale Watch | EKA | 18 hr | |
| Dec 13, 2:58 PM PST | Gale Warning | EKA | 30 hr | |
| Dec 13, 2:58 PM PST | Small Craft Advisory | EKA | 16 hr | |
| Dec 13, 2:58 PM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Dec 13, 3:13 PM PST | Coastal Flood Advisory | EKA | Del Norte, Humboldt | 20 hr |
| Dec 13, 3:16 PM PST | River Flood Watch | EKA | Mendocino | 24 hr |
| Dec 13, 3:16 PM PST | River Flood Watch | EKA | Humboldt | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.